MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT PEDIATRIC; MEGA SOFT PEDIATRIC

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT PEDIATRIC; MEGA SOFT PEDIATRIC
Catalog Number 0840
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 4/18/2024 only event year known: 2024 photo images were received.Any additional information obtained from the photo evaluation will be included as part of the product investigation.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Serial number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Additional information received: the complaint itself included the use of our device with: bowa medical device: arc 350 electrosurgical generator (900350) our team has conducted an investigation at the center, but we have not yet determined the root cause of the burns.The hospital biomedical team is currently examining the room.However, we, along with the hospital¿s or team, are confident that the incident is not related to the pad itself, knowing that they have been using the device in the center for 14 years and never experienced an incident related to the pads.Additional information was requested, and the following was obtained: is the megadyne pad currently being used in the facility.If no, why not? yes are there any photos of the burn (s) that you could share with us in regards to the burn? if yes, please send to productcomplaint1@its.Jnj.Com yes ¿ sent (and you can find below) is there any damage(s) noted on the pad? if yes, where are they and what is the description of the damage(s)? no are there photos that can be shared of the pad? if yes, please send to productcomplaint1@its.Jnj.Com no how long has the account been using mega soft? since 2010 does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? no when were the burns first noticed? noted at the ward what is the severity of the burn? (please see degrees of burns below and choose one) second degree first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful third degree burn the burn site looks deep, whitening or blackened and charred what medical intervention was used to treat the burn (such as salve or stitches)? salve was the reported issue at the pad site or alternate site? pad site besides the burn, did the patient experience any adverse consequence due to the issue? no are there any anticipated long-term effects from the burn or injury? no what is the current status of the patient? the burn treated already what was the surgical procedure? appendectomy what was the surgical procedure date? (b)(6) 2024 how long did the surgical procedure last? 2 hrs what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? disinfectant spray (ingredients and brand not specified) was the pad rinsed with water and let dry before this surgical procedure? it was dry how was the patient positioned? prone position is it possible the patient was in contact with a metal portion of the or table? no how was the room set up to include patient set up and where was the pad in relation to the patient? it was not in indirect contact with the patient and chosen according to the weight of the patient.Was there anything between patient and the pad (ex.Sheet, drape, etc.)? sheet were there liquids used in prep? iodine what skin preparation regiment was utilized for the procedure? iodine was urine or other fluids detected in the field after surgery? no was there any patient warming blankets used? if yes, what warming device and/or blankets were used and what is the location in relation to the patient? no what temperature setting was used on the warming device(s)? not used what generator was being used? megapower what power levels was generator set to? 20 was there any diminished effect of the generator noted during the surgery? no what monopolar disposables were used during the procedure? covidien monopolar what is the age of the patient? if the age of the patient is not known, is the patient an adult or pediatric patient? 10 years what ethnicity is the patient? attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: for file (b)(4) the surgical date is what was the surgical procedure date? (b)(6) 2024 but the alert date for the file is feb 5, 2024.Can we please confirm the surgical procedure? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an appendectomy the patient's buttocks were burned after the operation was completed.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/30/2024.H9: number on 806.10: 1721194-04.30.2024-001-r.Photo analysis: a single photo of the bilateral buttocks of a pediatric patient related to this event is available for evaluation.Skin burns were located below the level of the iliac crest and above the intergluteal cleft.The burn area is irregularly shaped and the affected area of skin has a charring appearance.Blisters are visible at the edge of the burn and within the burn area.Some affected skin also develops wrinkles.Base on the appearance of the burn, it is most likely a second to third degree burn.Of note, there is a small, round, less affected patch of skin on each side of the body, possibly coming from other equipment placed between the patient and the pad.
 
Additional Manufacturer Narrative
(b)(4) date sent: 5/9/2024 additional information was requested, and the following was obtained: o for file (b)(4) the surgical date is what was the surgical procedure date? on (b)(6) 2024 but the alert date for the file is (b)(6) 2024.Can we please confirm the surgical procedure? the surgical procedure date is (b)(6) 2023- appendix o what is the age of the patient for file (b)(4) ? 10 years o what is the weight of the patient for (b)(4) ? more than 22kg the sn of the megasoft and as previously noted is unknown, the item was disposed and they do not have the sn but it was a pediatric megasoft 0840 as per the hospital.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/14/2024.Because the instrument was not returned our evaluation is limited.

Brand Name
MEGASOFT PEDIATRIC
Common Device Name
MEGA SOFT PEDIATRIC
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key19137801
Report Number1721194-2024-00048
Device Sequence Number18258729
Product Code GEI
UDI-Device Identifier10614559103395
UDI-Public10614559103395
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K080741
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0840
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer04/29/2024
05/04/2024
05/13/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date04/30/2024
05/09/2024
05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1997-2023
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexUnknown
Patient Weight22 KG